Geometry & Topology

Homotopy K3's with several symplectic structures

Stefano Vidussi

Full-text: Open access

Abstract

In this note we prove that, for any n, there exist a smooth 4–manifold, homotopic to a K3 surface, defined by applying the link surgery method of Fintushel–Stern to a certain 2–component graph link, which admits n inequivalent symplectic structures.

Article information

Source
Geom. Topol., Volume 5, Number 1 (2001), 267-285.

Dates
Received: 12 December 2000
Revised: 19 February 2001
Accepted: 20 March 2001
First available in Project Euclid: 21 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513882989

Digital Object Identifier
doi:10.2140/gt.2001.5.267

Mathematical Reviews number (MathSciNet)
MR1825663

Zentralblatt MATH identifier
1067.57031

Subjects
Primary: 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX]
Secondary: 57R15: Specialized structures on manifolds (spin manifolds, framed manifolds, etc.) 57R17: Symplectic and contact topology

Keywords
Symplectic topology 4–manifolds Seiberg–Witten theory

Citation

Vidussi, Stefano. Homotopy K3's with several symplectic structures. Geom. Topol. 5 (2001), no. 1, 267--285. doi:10.2140/gt.2001.5.267. https://projecteuclid.org/euclid.gt/1513882989


Export citation

References

  • D Eisenbud, W Neumann, Three Dimensional Link Theory and Invariants of Plane Curve Singularities, Annals of Mathematics Studies 110 (1985)
  • R Fintushel, R Stern, Knots, Links, and 4–manifolds, Invent. Math. 134 (1998) 363–400
  • R Gompf, A Stipsicz, 4–Manifolds and Kirby Calculus, Graduate Studies in Mathematics (vol. 20) AMS (1999)
  • C LeBrun, Diffeomorphisms, Symplectic Forms and Kodaira Fibrations, preprint (2000)
  • C McMullen, The Alexander Polynomial of a Three Manifold and the Thurston Norm on Cohomology, preprint (1998)
  • C McMullen, C Taubes, 4–Manifolds with Inequivalent Symplectic Forms and 3–Manifolds with Inequivalent Fibrations, Math. Res. Lett. 6 (1999) 681–696
  • W Thurston, Some Simple Examples of Symplectic Manifolds, Proc. Amer. Math. Soc. 55 (1976) 467–468
  • W Thurston, A Norm on the Homology of $3$–manifolds, Memoirs of the AMS, 59 (1986) 99–130
  • S Vidussi, Smooth Structure of Some Symplectic Surfaces, (2000) to appear in Michigan Math. J.